Alabama, 2007

Drought in Alabama, April 1 to 30, 2007

April 1 to 30, 2007 · NWS BMX · 25 events in 24 counties and zones

A lack of rainfall through the month of April continued the severe (D2) to extreme (D3) drought conditions across a large part of Central Alabama, that had begun in March. Hydrologic and agricultural impacts were felt across the area.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A lack of rainfall through the month of April continued the severe (D2) to extreme (D3) drought conditions across a large part of Central Alabama, that had begun in March. Hydrologic and agricultural impacts were felt across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 10:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 31, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 PM CDT SAT MAR 31 2007

.UPDATE...FOR PUBLIC FORECAST AND AVIATION DISCUSSION.

&&

.UPDATE...

CUT BACK FURTHER ON POPS FOR THE OVERNIGHT HOURS. ALSO INCLUDED
PATCHY FOG AREA WIDE.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.
THE MUCH ANTICIPATED LINE OF SHOWERS AND THUNDERSTORMS DISSIPATED
BEFORE IT REALLY CAME ACROSS CENTRAL ALABAMA. DON/T EXPECT MUCH IN
THE WAY OF RAIN OVERNIGHT SO HAVE REMOVED PREDOMINATE RAIN FROM
THE OVERNIGHT PORTION OF THE TAFS. THERE COULD STILL BE SOME RAIN
IN THE VICINITY OF TOI FOR A FEW HOURS SO WILL LEAVE IT THERE.

WITH THE REMOVAL OF RAIN AND THE DECREASE IN WINDS EXPECTED
OVERNIGHT PATCHY FOG COULD BE A CONCERN. WILL INCLUDE A TEMPO
FROM 09Z TO 12Z FOR 2SM. IT COULD BE WORSE IN SOME PLACES AND
BETTER IN OTHERS.

THE COMPUTER MODELS ARE STILL INDICATING A WIDESPREAD RAIN EVENT
TOMORROW. WILL GO WITH VCSH AT 12Z PREDOMINATE SHOWERS AT 15Z AND
MAKE A BEST GUESS AS TO WHEN THUNDERSTORMS WILL OCCUR WITH DAYTIME
HEATING. THE RAIN SHOULD MOVE OUT BETWEEN O1Z AND 03Z. AFTER THE
RAIN MOVES OUT WIND WILL DROP OFF AND THAT WILL LEAD TO A
WIDESPREAD FOG EVENT SUNDAY NIGHT.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

07/80
Hazardous weather outlook, Mar 31, 8:26 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 PM CST SAT MAR 31 2007

ALZ011>015-017>050-020130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
826 PM CST SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STALLED OUT BOUNDARY FROM SATURDAY NIGHTS CONVECTION WILL
BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS DURING THE DAY ON
SUNDAY. THE PRIMARY THREAT WILL BE THUNDERSTORM WIND GUSTS OF 35 TO
45 MPH...BUT SOME STORMS MAY BECOME SEVERE PRODUCING DAMAGING
STRAIGHT LINE WINDS. THE MAIN THREAT AREA WILL BE SOUTH OF A LINE
FROM SELMA...TO ROCKFORD...TO ROANOKE.

A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA ON TUESDAY WHICH
COULD HELP TO PRODUCE STRONG THUNDERSTORMS. IN ADDITION...BREEZY
CONDITIONS ARE EXPECTED BEFORE AND AFTER THE FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON SUNDAY.

80

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Marion

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
34.137, -87.887 (the zone’s center; the record gives no point)

Drought, Winston

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Winston forecast zone
Reported by
Other Federal Agency
Coordinates
34.149, -87.374 (the zone’s center; the record gives no point)

Drought, Lamar

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lamar forecast zone
Reported by
Other Federal Agency
Coordinates
33.779, -88.097 (the zone’s center; the record gives no point)

Drought, Fayette

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
33.721, -87.739 (the zone’s center; the record gives no point)

Drought, Walker

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Walker forecast zone
Reported by
Other Federal Agency
Coordinates
33.803, -87.297 (the zone’s center; the record gives no point)

Drought, Blount

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Blount forecast zone
Reported by
Other Federal Agency
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Drought, Etowah

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Etowah forecast zone
Reported by
Other Federal Agency
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Drought, Cherokee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Pickens

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pickens forecast zone
Reported by
Other Federal Agency
Coordinates
33.281, -88.089 (the zone’s center; the record gives no point)

Drought, Tuscaloosa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tuscaloosa forecast zone
Reported by
Other Federal Agency
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

Drought, Jefferson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Drought, Shelby

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Drought, St. Clair

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
Other Federal Agency
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Drought, Calhoun

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Drought, Cherokee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Talladega

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Drought, Clay

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Drought, Randolph

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Drought, Bibb

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Bibb forecast zone
Reported by
Other Federal Agency
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Drought, Sumter

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Sumter forecast zone
Reported by
Other Federal Agency
Coordinates
32.591, -88.199 (the zone’s center; the record gives no point)

Drought, Greene

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
Other Federal Agency
Coordinates
32.853, -87.952 (the zone’s center; the record gives no point)

Drought, Hale

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Hale forecast zone
Reported by
Other Federal Agency
Coordinates
32.763, -87.629 (the zone’s center; the record gives no point)

Drought, Marengo

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Marengo forecast zone
Reported by
Other Federal Agency
Coordinates
32.248, -87.789 (the zone’s center; the record gives no point)

Drought, Perry

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Drought, Chilton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Chilton forecast zone
Reported by
Other Federal Agency
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30380, 30382, 30383, 30384, 30385, 30386, 30387, 30388, 30389, 30390, 30391, 30392, 30393, 30394, 30395, 30396, 30397, 30398, 30399, 30400, 30401, 30403, 30404, 30405, 30406.